# SDR CA060711002

- Difficulty date: July 10, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 3,736 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: D4FF10316GA
- Condition: Burned
- Location: Volt Regulator
- Part time: 4,088 hours
- Component: Volt Regulator, Ford
- Component part number: D4FF10316GA
- Stage of operation: CR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) WHILE ON A LOCAL VFR FLIGHT OVER, THE PILOT SMELLED FUMES AND SAW SMOKE COMING FROM BEHIND THE INSTRUMENT PANEL. THE PILOT ALSO NOTICED THAT THE HIGH VOLTAGE WARNING LIGHT WAS ON AND THE AMMETER SHOWING A DISCHARGE. THE PILOT REPORTED THE SITUATION TO THE FSS OPERATOR AND SUBSEQUENTLY TURNED OFF THE MASTER SWITCH, LANDING WITHOUT FURTHER INCIDENT. MAINTENANCE PERSONNEL DISCOVERED A BURNED WIRE FROM THE VOLTAGE REGULATOR TO THE HIGH VOLTAGE LIGHT. PARTS OF THE REGULATOR CIRCUIT BOARD SHOWED HEAT DAMAGE. THE VOLTAGE REGULATOR, HIGH VOLTAGE SENSOR HIGH VOLTAGE LIGHT AND BURNED WIRE WERE REPLACED. AIRCRAFT WAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT. (TC NR 20060711002)
